| Model Number |
254643 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: according to the information received, it was reported by the sales rep via complaint submission tool that during an unknown procedure the biointrafix tibial sheath trial, 9mm with t-handle broke during removal.Another device was used to complete the procedure.The complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it appeared to be heavy used, and the laser etch that identifies the lot number were slightly faded.Also, wear mark could be observed in the insert section of both pieces.The handle and the t piece were broken.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.According with the visual inspection of the photo, this complaint can be confirmed.A possible root cause can be attributed to fair wear and tear of the device due to the rough and repeated malleting of the device.The marks of wear can be attributed to the sterilization process in autoclave, the device was possibly left to dry along with other metal instruments.As per ifu- 108410, inspect for damage prior to use.Replace a damaged, worn or bent instrument.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Event or Problem Description
It was reported by the sales rep in (b)(6) that during an unknown surgery on (b)(6) 2021, it was observed that the intrafix tibsheath trial/t-hdle device broke during removal.During in-house engineering evaluation, it was determined that the handle and the t-piece were broken.There was a delay of five minutes to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported by the sales rep via complaint submission tool that during an unknown procedure the biointrafix tibial sheath trial, 9mm with t-handle broke during removal.Another device was used to complete the procedure.The complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it appeared to be heavy used, and the laser etch that identifies the lot number were slightly faded.Also, wear mark could be observed in the insert section of both pieces.The handle and the t piece were broken.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.According with the visual inspection of the photo, this complaint can be confirmed.A possible root cause can be attributed to fair wear and tear of the device due to the rough and repeated malleting of the device.The marks of wear can be attributed to the sterilization process in autoclave, the device was possibly left to dry along with other metal instruments.As per ifu, inspect for damage prior to use.Replace a damaged, worn or bent instrument.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Document specification review: according to the information provided, it was reported that t handle insertion instrument broke during removal.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.The complaint device was received and evaluated.Visual observations revealed that the shaft and the handle were separated, and the distal part of the shaft showed that the weld was broken.The device also exhibits wear as would be typical with excessive abuse of the device over repeated uses.Also, the laser marks was faded, and some areas were discolored.A manufacturing record evaluation was performed for the finished device lot number (16e04), and no non-conformance was identified.According with the visual inspection result, this complaint can be confirmed.A possible root cause can be attributed to fair wear and tear of the device due to the rough and repeated malleting of the device.The cause for discoloration can be attributed to the sterilization process in autoclave, the device was possibly left to dry along with other metal instruments resulting in galvanic corrosion.As per ifu, inspect for damage prior to use.Replace a damaged, worn or bent instrument.Do not attempt to straighten, sharpen or repair.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Inspect all instruments before sterilization or storage to ensure the complete removal of soil from surfaces, tubes and holes, moveable parts.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: as a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.A manufacturing record evaluation was performed for the finished device lot number (16e04), and no non-conformance was identified.